Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 37, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Oct 8, 2024, 12:55 PM EDT for Collier County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2024, 12:55 PM EDT (16:55 UTC)
- Expired
- Oct 8, 2024, 1:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
County Collier County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070
WFUS52 KMFL 081655
TORMFL
FLC021-081730-
/O.NEW.KMFL.TO.W.0037.241008T1655Z-241008T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
1255 PM EDT Tue Oct 8 2024
The National Weather Service in Miami has issued a
* Tornado Warning for...
Southwestern Collier County in southwestern Florida...
* Until 130 PM EDT.
* At 1255 PM EDT, a reported waterspout was located just offshore
near Cape Romano, or 8 miles south of Marco Island, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported waterspout moving onshore.
IMPACT...Expect damage to mobile homes, roofs, and vehicles. Tree
damage is likely.
* Locations impacted include...
Marco Island, Cape Romano, Marco Island Airport, Royal Palm
Hammock, Key Marco, South Blocks Golde, Cape Romano Aquatic
Preserve, Picayune Strand State Forest, Port Of The Island, and
Goodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2611 8154 2588 8137 2579 8157 2581 8161
2578 8165 2578 8171 2590 8180
TIME...MOT...LOC 1655Z 235DEG 18KT 2582 8173
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
JSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Oct 8, 4:44 AM EDT, 8 hours 11 minutes earlier.
Area forecast discussion, Oct 8, 4:44 AM EDT, 8 hours 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
444 AM EDT Tue Oct 8 2024
...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES...
.SHORT TERM...
(Today and Tonight)
Issued at 317 AM EDT Tue Oct 8 2024
A convergent band of rain on the back side of an area of low
pressure developing off the east coast of Florida will lift
northward through the day today as Milton slowly moves off the
Yucatan coast. Pockets of heavy rainfall will be possible due to
the rich tropical moisture present across the region, though gusty
winds are not expected today. A lull in the rainfall is expected
in the evening and early overnight hours. Severe weather is not
expected today. While rain and cloud cover will keep highs in the
low to middle 80s, the abundant moisture could result in some
areas seeing heat indices in the 90s. While this does not pose a
significant heat illness threat, extra caution should be used
during physically exerting activities outdoors (i.e. hurricane
preparations).
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 317 AM EDT Tue Oct 8 2024
Hurricane Milton Hazards:
(Wednesday through Thursday Night)
Storm Surge: There is an increasing risk of dangerous storm surge
for portions of the Southwest Florida coast. Storm surge warnings
are in effect for coastal Collier and Mainland Monroe County. The
surge will range from 4 to 7 feet over coastal Collier County and 3
to 5 feet over Mainland Monroe County. The peak of the storm surge
will most likely be Wednesday afternoon through Thursday morning.
Winds: Winds will increase across South Florida on Wednesday and
these winds will peak on Wednesday night into Thursday as Hurricane
Milton makes its closest pass the region. The highest probabilities
of tropical storm force winds will be along the Gulf Coast of
Southwest Florida. Tropical storm force winds will also be possible
across the rest of South Florida especially in gusts.
Flooding: Heavy rainfall is possible on Tuesday ahead of
Hurricane Milton followed by a brief lull in rainfall late Tuesday
afternoon and evening. While not expected to be quite as
widespread as on Sunday and Monday, Milton's outer rainbands will
begin to reach Southwest Florida late Tuesday night and will
begin to spiral across the area through early Thursday. Heavy
downpours will be likely within rainbands with additional rainfall
totals of 2-4" with localized totals up to 7" possible through
Thursday.
Tornadoes: As Milton progresses eastward towards South Florida,
the first outer bands will reach the Southwest Florida coast
beginning late Tuesday evening. A few isolated tornadoes will be
possible within these rainbands as they spiral across the area
from west to east through early Thursday morning.
Remainder of the period:
(Friday Through Monday)
Lingering rain chances are expected through the remainder of the
period, with highs in the mid to upper 80s.
&&
.AVIATION...
(06Z TAFS)
Issued at 317 AM EDT Tue Oct 8 2024
High-end IFR to low-end MVFR ceilings will prevail overnight with
scattered showers across extreme south Florida. A band of rain
will lift through all of south Florida today and periodically
reduce at least ceilings to high-end IFR. A return to MVFR
ceilings is forecast tomorrow afternoon and night in the wake of
the band of rain. Generally westerly winds through the first half
of the TAF will switch easterly by tonight.
&&
.MARINE...
Issued at 317 AM EDT Tue Oct 8 2024
Tropical storm conditions will become possible across our Gulf
waters on Wednesday and our Atlantic waters Wednesday night into
Thursday. While seas will subside through Thursday night along the
Gulf, seas will build quite significantly across the east coast as
swell on the back side of Milton opposes the Gulf Stream. Expect
these seas to peak on Friday and mostly subside by the end of the
weekend.
&&
.BEACHES...
Issued at 317 AM EDT Tue Oct 8 2024
With the slowing of Milton, the high risk for rip currents along
the east and west coasts will likely hold off until Wednesday.
While the risk will subside for the Gulf on Thursday night, it
will persist through the weekend along the east coast due to the
aforementioned swell.
Additionally, there is a potential for dangerous and damaging surf
conditions late this week into the weekend. This is most likely
across the Palm Beaches, but could spread to Broward county
beaches as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 85 77 89 79 / 80 50 80 60
West Kendall 86 77 88 79 / 80 50 80 60
Opa-Locka 87 77 89 80 / 80 50 80 70
Homestead 87 78 89 80 / 80 50 80 60
Fort Lauderdale 85 77 88 78 / 80 50 80 70
N Ft Lauderdale 85 77 89 79 / 80 50 70 70
Pembroke Pines 87 78 90 81 / 80 50 80 70
West Palm Beach 85 76 89 78 / 90 60 80 70
Boca Raton 86 76 89 78 / 80 60 80 70
Naples 84 77 88 79 / 80 80 80 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Watch for FLZ063-066-069-070.
Tropical Storm Warning for FLZ063-066-069-070-075.
Tropical Storm Watch for FLZ067-068-071>074-168-172>174.
Flood Watch through Thursday morning for FLZ063-066>075-168-
172>174.
Storm Surge Warning for FLZ069-075.
AM...Hurricane Watch for AMZ610.
Tropical Storm Warning for AMZ610.
Tropical Storm Watch for AMZ630-650-651-670-671.
GM...Hurricane Watch for GMZ656-676.
Tropical Storm Warning for GMZ656-657-676.
&&
Harrigan/Caracozza/Rizzuto/CulverHazardous weather outlook, Oct 8, 4:49 AM EDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 449 AM EDT Tue Oct 8 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090900- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 449 AM EDT Tue Oct 8 2024 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Flooding: Refer to flood watch for information on potential heavy rainfall and flooding this week. Rip Currents: There is a moderate risk for rip currents along area beaches today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous conditions associated with Hurricane Milton will begin to impact portions of South Florida in the late Tuesday through Thursday time frame. Refer to the latest watches and warnings and hurricane local statements for more information. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Oct 8, 11:18 AM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1118 AM EDT Tue Oct 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Flash Flood 1 SW Miami Beach 25.80N 80.14W
10/07/2024 AMZ630 FL Emergency Mngr
Significant Standing water of 3 to 6 inches
at 1801 Purdy Ave.
&&
BNBLocal storm report, Oct 8, 11:21 AM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1121 AM EDT Tue Oct 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Flash Flood 3 ESE Miami Shores 25.86N 80.14W
10/07/2024 Miami-Dade FL Emergency Mngr
Significant Standing Water 3 to 6 inches at
1975 71ST street.
&&
BNBSpecial weather statement, Oct 8, 12:39 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
1239 PM EDT Tue Oct 8 2024
FLZ069-070-081715-
Coastal Collier County FL-Inland Collier County FL-
1239 PM EDT Tue Oct 8 2024
...A strong thunderstorm will impact portions of southwestern Collier
County through 115 PM EDT...
At 1238 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm capable of producing a waterspout
over the Gulf of Mexico, 8 miles southwest of Cape Romano, or 12
miles southwest of Marco Island, moving northeast at 45 mph.
HAZARD...Waterspouts and wind gusts of up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Marco Island, Everglades City, Golden Gate Estates, Plantation
Island, Carnestown, Cape Romano, Marco Island Airport, Copeland,
Royal Palm Hammock, South Blocks Golde, Fakahatchee Strand State
Preserve, Picayune Strand State Forest, Port Of The Island,
Intersection I-75 And Everglades Blvd, Key Marco, Fiddlers Creek,
Cape Romano Aquatic Preserve, and Goodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
&&
LAT...LON 2601 8175 2599 8174 2619 8156 2587 8123
2583 8137 2589 8148 2584 8153 2585 8153
2590 8156 2590 8163 2594 8165 2584 8168
2589 8171 2592 8168 2594 8169 2592 8169
2591 8173 2601 8176
TIME...MOT...LOC 1638Z 228DEG 40KT 2579 8180
WATERSPOUT...POSSIBLE
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:11 PM EDT | Special Marine Warning | MFL | 64 min | |
| Oct 7, 9:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Oct 7, 10:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| Oct 7, 11:21 PM EDT | Special Marine Warning | MFL | 84 min | |
| Oct 8, 12:40 AM EDT | Special Marine Warning | MFL | 35 min | |
| Oct 8, 5:52 AM EDT | Special Marine Warning | MFL | 83 min | |
| Oct 8, 9:14 AM EDT | Special Marine Warning | MFL | 24 min | |
| Oct 8, 10:31 AM EDT | Special Marine Warning | MFL | 59 min | |
| Oct 8, 11:23 AM EDT | Special Marine Warning | MFL | 67 min | |
| Oct 8, 12:24 PM EDT | Special Marine Warning | MFL | 51 min | |
| Oct 8, 12:39 PM EDT | Special Weather Statement | MFL | Collier | 36 min |
| Oct 8, 12:59 PM EDT | Special Marine Warning | MFL | 46 min | |
| Oct 8, 3:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| Oct 8, 6:22 PM EDT | Special Marine Warning | MFL | 68 min | |
| Oct 8, 7:44 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.